Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 118, NWS Jackson, MS

April 4, 2008Hinds County, Warren County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 4, 2008, 11:44 AM CDT for Hinds County, Warren County, Mississippi. It was in force for 31 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2008, 11:44 AM CDT (16:44 UTC)
Expired
Apr 4, 2008, 12:15 PM CDT
In force
31 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Hinds County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 73 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 11:44 AM CDTTSTM WND DMGVicksburg, MSNUMEROUS TREES DOWN NEAR MILE MARKER 2 ON I-20 SCATTERED ACROSS HIGHWAY
Apr 4, 11:52 AM CDTTORNADO 13 E Vicksburg, MSTHE TORNADO OCCURRED FROM ABOUT 4 MILES WEST OF BOVINA TO 2 MILES WEST OF BOVINA. IT OCCURRED ON WARRIORS TRAIL ROAD. IT RESULTED IN NUMEROUS TREES BEING SNAPPED OR UPROOTED WITH A COUPLE OF POWER LINES DOWN AS WELL. THE TORNADO WAS 2 MILES LONG AND 200 YARDS
Apr 4, 11:54 AM CDTTSTM WND DMG4 Ese Vicksburg, MSPEOPLE TRAPPED IN HOMES 3 MI S OF I-20 EXIT 4 AND 5 BEECHWOOD EXIT NEAR BOVINA. POSSIBLE TORNADO
Apr 4, 12:11 PM CDTTORNADO 16 Nw Bolton, MSTHE TORNADO BEGAN ABOUT 6 MILES NORTHWEST OF BOLTON TO 4 MILES NORTHWEST OF BOLTON. THE TORNADO WAS 3 MILES LONG AND 300 YARDS WIDE. NUMEROUS TREES WERE SNAPPED AND UPROOTED. ONE SHED WAS DESTROYED. THE DAMAGE OCCURRED ACROSS FARR ROAD, HWY 22, AND QUEENS HILL
Apr 4, 12:13 PM CDTTSTM WND GST 115Bolton, MSSIGNIFICANT STRAIGHT LINE WINDS OCCURRED IN AND AROUND BOLTON. HUNDREDS OF TREES WERE SNAPPED AND UPROOTED ALONG WITH NUMEROUS POWER LINES DOWN. SEVERAL HOMES WERE DAMAGED BY DOWNED TREES. THE FIRE DEPT HAD THE ROOF BLOWN OFF AND A BUILDING NEXT TO THE POST OF
Apr 4, 12:15 PM CDTTSTM WND DMGBolton, MSSEVERAL ROADS IMPASSIBLE IN BOLTON. FIRE DEPARTMENT COMPLETELY DESTROYED. MAJOR ROOF DAMAGE AT POST OFFICE IN BOLTON.
Apr 4, 12:15 PM CDTTSTM WND DMGRaymond, MSLARGE TREE DOWN AT RAYMOND COURTHOUSE
Apr 4, 12:15 PM CDTTSTM WND DMGRaymond, MSPOWER OUTAGE AT HINDS COMMUNITY COLLEGE
Apr 4, 12:17 PM CDTTSTM WND GST 805 W Clinton, MSINTENSE STRAIGHT LINE WINDS OCCURRED ALONG S NORRELL RD AND ST. THOMAS RD BETWEEN CLINTON AND BOLTON. NUMEROUS TREES WERE SNAPPED AND UPROOTED...A COUPLE HOMES SUSTAINED SHINGLE DAMAGE AND A TRAMPOLINE WAS THROWN AND DESTROYED. THE ST. THOMAS CHURCH HAD THE CO
Apr 4, 12:17 PM CDTTORNADO 12 Ene Bolton, MSTHE TORNADO OCCURRED FROM 2.5 MILES ENE OF BOLTON TO 4 MILES E OF BOLTON. IT WAS ON THE GROUND FROM 1217 PM UNTIL 1219 PM. IT WAS 2 MILES LONG AND 200 YARDS WIDE. IT OCCURRED ALONG THE FRONTAGE ROAD OF I-20 TO THE INTERSECTION OF I-20 AND NORRELL ROAD. IT RESU
Apr 4, 12:24 PM CDTFUNNEL CLOUDRaymond, MSFUNNEL CLOUD IN HINDS COUNTY RAYMOND AREA. HAIL 1 INCH. RAYMOND BOLTON AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 9:48 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 041644
TORJAN
MSC049-149-041715-
/O.NEW.KJAN.TO.W.0118.080404T1644Z-080404T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1144 AM CDT FRI APR 4 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  CENTRAL WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF VICKSBURG...

* UNTIL 1215 PM CDT

* AT 1144 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  VICKSBURG...MOVING EAST AT 60 MPH.

* THE TORNADO WILL BE NEAR...
  BOVINA AND NEWMAN BY 1150 AM CDT...
  EDWARDS AND FLOWERS BY 1155 AM CDT...
  RAYMOND AND BOLTON BY 1205 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3220 9073 3222 9073 3221 9075 3222 9096
      3231 9093 3233 9090 3235 9092 3244 9090
      3247 9037 3218 9040
TIME...MOT...LOC 1644Z 275DEG 52KT 3233 9082

$$

CME
2 follow-up statements
000 
WWUS54 KJAN 041700
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1159 AM CDT FRI APR 4 2008

MSC049-149-041715-
/O.CON.KJAN.TO.W.0118.000000T0000Z-080404T1715Z/
HINDS MS-WARREN MS-
1159 AM CDT FRI APR 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR EAST
CENTRAL WARREN AND NORTHWESTERN HINDS COUNTIES...

AT 1159 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR BOVINA...OR 11 MILES EAST OF VICKSBURG...
MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  EDWARDS BY 1205 PM CDT...
  9 MILES NORTH OF LEARNED BY 1210 PM CDT...
  BOLTON...RAYMOND AND 9 MILES SOUTH OF BROWNSVILLE BY 1215 PM CDT...

MAJOR DAMAGE HAS BEEN REPORTED ACROSS VICKSBURG TAKE COVER NOW

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3220 9073 3222 9073 3221 9075 3244 9078
      3247 9037 3218 9040
TIME...MOT...LOC 1659Z 271DEG 38KT 3233 9067

$$

CME
000 
WWUS54 KJAN 041710
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1210 PM CDT FRI APR 4 2008

MSC049-149-041715-
/O.CON.KJAN.TO.W.0118.000000T0000Z-080404T1715Z/
HINDS MS-WARREN MS-
1210 PM CDT FRI APR 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR EAST
CENTRAL WARREN AND NORTHWESTERN HINDS COUNTIES...

AT 1210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR EDWARDS...OR 13 MILES WEST OF CLINTON...
MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  BOLTON...6 MILES NORTH OF RAYMOND AND 7 MILES SOUTH OF BROWNSVILLE
  BY 1215 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3220 9073 3222 9073 3221 9075 3244 9078
      3247 9037 3218 9040
TIME...MOT...LOC 1710Z 268DEG 43KT 3234 9051

$$

EEC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 4, 10:13 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 4, 10:13 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CDT FRI APR 4 2008

...HEAVY RAINFALL AND SEVERE WEATHER STILL EXPECTED TODAY...

.UPDATE...LARGE CONVECTIVE COMPLEX BEARING DOWN ON FORECAST AREA
LATE THIS MORNING AND THIS AFTERNOON. INSTABILITY AND WIND FIELDS
WILL BE VERY FAVORABLE TO SUSTAIN AND EVEN INCREASE THIS ACTIVITY AS
IT MOVES EAST. WITH TEMPERATURES CLIMBING THROUGH THE 70S TO NEAR 80
AND DEWPOINTS IN THE MID TO UPPER 60S...WIND DAMAGE AND TORNADO RISK
WILL INCREASE WITH TIME. EXPECT THE CONVECTIVE COMPLEX TO RACE
QUICKLY ACROSS THE FORECAST AREA THROUGH THE LATE MORNING AND EARLY
TO MID AFTERNOON HOURS.  WE MAY YET HAVE TO DEAL WITH ANOTHER
THUNDERSTORM COMPLEX LATE THIS AFTERNOON AND EVENING AS ACTIVITY
CONTINUES TO DEVELOP OVER NE TEXAS...WHICH SHOULD MOVE QUICKLY
EASTWARD.

RADAR ALREADY ESTIMATING 1 TO 3 INCH STORM TOTAL RAINFALL ACROSS
SOUTHEAST ARKANSAS EXTENDING TO AROUND GRENADA MS. THE SEVERE
WEATHER RISK IS LESS IN THAT AREA DUE TO COLD POOLING BUT HEAVY
RAINFALL WILL CONTINUE FOR THE NEXT FEW HOURS.

HAVE MADE SOME MINOR UPDATES TO TEMPS AND DEWPOINTS TODAY WHERE THE
COLD POOL IS IN PLACE. WILL ADJUST POPS UPWARD TO NEAR 100 PERCENT
ALSO.

SW

&&

.PREV DISCUSSION...SHORT TERM...TODAY THROUGH SUNDAY...LATEST
SATELLITE IMAGERY SHOWED THE STRONG SHORTWAVE ASSOCIATED THE STORM
SYSTEM WAS MOVING INTO THE SOUTHERN PLAINS. THE ASSOCIATED COLD
FRONT EXTENDED FROM THE SOUTHERN PLAINS TO THE OHIO VALLEY. IR
IMAGERY SHOWED A GENERAL SQUALL-LINE ALONG THE FRONTAL BOUNDARY.
OVER THE ARKLAMISS REGION IT WAS A QUIET NIGHT WITH DEWPOINTS IN THE
MIDDLE 60S AND TEMPS IN THE LOWER 70S AS OF 3 AM.

IT WILL BE QUITE ACTIVE TODAY WEATHER WISE. FOLLOWING THE GFS MODEL
A SURFACE LOW COMING THROUGH ARKANSAS FROM TEXAS WILL MOVE INTO THE
OHIO VALLEY. A SECOND SURFACE LOW WILL COME OUT OF NORTHERN LOUISIANA
...WHICH WILL PUSH ACROSS NORTH MISSISSIPPI INTO NORTH ALABAMA. THIS
WILL SLOW DOWN THE PROGRESS OF THE COLD FRONT ACROSS THE REGION FOR
TODAY. THIS WILL ALSO BRING THE POTENTIAL OF SOME LOCALLY HEAVY
RAINS FOR THE NORTHWEST DELTA REGION. THERE WILL BE A SERIES OF
MESOSCALE SURFACE FEATURES ALONG THE FRONT AS ONE IMPULSE AFTER
ANOTHER MOVE THROUGH THE LOWER MS VALLEY.

SURFACE WINDS WILL BE CONSIDERED FOR TODAYS FORECAST. LOW LEVEL WINDS
WILL BE QUITE STRONG...ESPECIALLY AS WE GET INTO THE AFTERNOON. THESE
WINDS SHOULD MIX DOWN TO THE SURFACE WITH WIND GUSTS THAT EXCEED 30
MPH AT TIMES. SO WILL CONTINUE LAKE WIND ADVISORY FOR THE ENTIRE
REGION FROM 14Z UNTIL 02Z. THE BEST WINDS SHOULD BE IN THE OPEN
NORTHWEST DELTA REGION.

AS FOR POTENTIAL SEVERE WEATHER AND FLOODING. AHEAD OF THE FRONT THE
ATMOSPHERE WILL BE UNSTABLE AND WILL ONLY GET MORE UNSTABLE AS THE
AREA HEATS UP. LOW LEVEL MOISTURE WILL HAVE PRECIPITABLE WATER OF
AROUND 1.7 INCHES WITH DEWPOINTS ALREADY WELL INTO THE MIDDLE
60S...WHICH COULD REACH NEAR 70 BY THE AFTERNOON. LOOKING AT SOME OF
THE INSTABILITY PARAMETERS...MLCAPES AROUND 2500...SURFACE CAPES >
3000 J/KG...60-80 KNOT MIDLEVEL JET ASSOCIATED WITH A MIDLEVEL SHORT
WAVE.  INITIALLY THERE MAY BE A CAP BUT AS HEIGHTS LOWER DUE TO THIS
MID LEVEL WAVE IT SHOULD QUICKLY ERODE AND THIS COULD LEAD TO ISLTD
TO SCT ACTIVITY DEVELOPING IN THE WARM SECTOR BY MIDDAY. THE STORMS
JUST AHEAD OF THE FRONT THESE STORMS WOULD PROVIDE THE GREATEST RISK
FOR SOME TORNADOES ESPECIALLY ONES NEAR THE SECONDARY SFC LOW OR
KINKS ALONG THE FRONT. ALONG THE FRONT A SQUALL-LINE OF STORMS ARE
EXPECTED WITH DAMAGING WINDS AND SOME TORNADOES POSSIBLE. THE LINE
IS EXPECTED TO BE A SLOW MOVER...WHICH ADDS TO THE LOCALLY HEAVY
RAIN POTENTIAL.  AS FOR FLOODING THIS COULD ACTUALLY BE THE GREATEST
ISSUE ESPECIALLY IN THE DELTA WHERE A SWOLLEN MISSISSIPPI AND YAZOO
RIVER ARE ALREADY CREATING PROBLEMS. ONE REALLY BIG PROBLEM IS THAT
THE LINE OF CONVECTION IS NOT EXPECTED TO MOVE VERY FAST. MID LEVEL
WINDS WILL ACTUALLY BE PARALLEL TO THE LINE...WHICH WILL NOT HELP IN
THE SPEED OF THE LINE. THIS WILL ALLOW FOR THE TRAINING OF STORM
CELLS. PRECIPITABLE WATER OF AROUND 1.7 INCHES WILL HELP WITH THE
DOWNPOURS AND VERY RICH BOUNDARY LAYER MOISTURE WILL CONTINUE TO
PUMP INTO THE DELTA. THERE WILL ALSO BE DECENT DIVERGENCE ALOFT AND
ALL OF THIS WILL LEAD TO VERY EFFICIENT STORMS WILL THE POSSIBLY OF
ISLTD LOCATIONS SEEING 4-5 INCHES OF RAIN ACROSS THE DELTA. THE
FLASH FLOOD WATCH WILL CONTINUE FOR TODAY AND TONIGHT...BEGINNING
AROUND 15Z AND LASTING THROUGH 12Z SATURDAY MORNING. RAINFALL WILL
BE DONE BY THAT TIME BUT FLOODING WILL LIKELY PERSIST FOR QUITE SOME
TIME.

AS FAR AS TEMPS ARE CONCERN MADE ONLY SMALL VARIATIONS WITH ADJUSTED
MAV GUIDANCE. HIGHS TODAY WILL RANGE FROM THE UPPER 60S NORTHWEST TO
THE AROUND 80 SOUTHEAST. FOR TONIGHT LOWS WILL RANGE FROM THE MIDDLE
40S NORTHWEST TO THE LOWER 60S SOUTHEAST. WENT CLOSE TO MAV HIGH
POPS.
/17/

SATURDAY THROUGH SUNDAY...BY SUNRISE SATURDAY THE COLD FRONT IS
EXPECTED TO BE JUST SOUTHEAST OF OUR SOUTHERN MOST COUNTIES WITH THE
UPPER TROUGH AXIS OVER OUR WESTERN COUNTIES AND PARISHES. THERE MAY
STILL BE A FEW SHOWERS OVER OUR SOUTHEAST COUNTIES BUT THEY SHOULD
END BEFORE NOON. A DRY WEEKEND IS EXPECTED FOR THE REMAINDER OF THE
ARKLAMISS. THE COLD FRONT AND UPPER TROUGH WILL SHIFT EAST DURING
THE DAY AND WEAK HIGH PRESSURE WILL MOVE OVER OUR REGION. THE CAA IN
THE WAKE OF THE FRONT IS EXPECTED TO BE RATHER WEAK AND THE
DECREASING CLOUD COVER SHOULD ALLOW FOR DECENT INSOLATION DURING THE
AFTERNOON. TEMPERATURES WILL BE COOLER THAN NORMAL BUT STILL TOP OUT
AROUND 70 DEGREES AT MOST SITES. HIGH PRESSURE AT THE SURFACE WILL
CONTINUE TO SHIFT EAST THROUGH SUNDAY RESULTING IN OUR NORTHERLY
FLOW SATURDAY BECOMING EASTERLY SATURDAY NIGHT AND SOUTHERLY AGAIN
BY SUNDAY AFTERNOON. WARMER THAN NORMAL TEMPERATURES ARE EXPECTED
BACK OVER OUR AREA BY SUNDAY AFTERNOON AS SITES CLIMB INTO THE UPPER
70S TO LOWER 80S. RELATIVE HUMIDITIES WILL REMAIN PLEASANTLY LOW AS
SURFACE DEW POINTS WILL STILL BE IN THE 50S. A WEAK SHORT WAVE IS
EXPECTED TO CONTRIBUTE TO CONVECTION ALONG THE OLD COLD FRONT
MEANDERING IN THE NORTHERN GULF SUNDAY AFTERNOON BUT THIS ACTIVITY
IS EXPECTED TO REMAIN SOUTH OF OUR CWFA. /22/

LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...AFTER A DRY START FOR THE
FIRST PART OF NEXT WEEK...MEDIUM RANGE MODELS HAVE TRENDED WETTER
FOR THE SECOND HALF OF THE WEEK. FOR MONDAY HIGH PRESSURE CENTERED
OVER THE NEW ENGLAND STATES WILL RIDGE DOWN THE EASTERN SEABOARD AND
BACK ACROSS THE SOUTHEAST STATES. THIS WILL RESULT IN A MUCH WEAKER
WEDGE THAN WE SAW LAST WEEKEND BUT RESULT IN A LIGHT DRY EAST WIND
OVER OUR CWFA MONDAY AND LAST INTO TUESDAY. THIS DRIER AIR IS
EXPECTED TO HINDER CONVECTION OVER OUR AREA INTO TUESDAY BUT...A
NORTHERN STREAM SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL
DROP A COLD FRONT OVER THE ARKLATEX TUESDAY AFTERNOON. THE PROXIMITY
OF THIS FRONT MAY LEAD TO A FEW SHOWERS AND THUNDERSTORMS LATE
TUESDAY AFTERNOON IN OUR WEST. OUR UPPER LEVEL FLOW WILL BACK
SLIGHTLY FROM NEAR ZONAL FLOW TO SOUTHWEST FLOW ALOFT WHILE THE
SURFACE LOW ASSOCIATED WITH THE APPROACHING COLD FRONT LIFTS NORTH
INTO CANADA. THIS WILL LEAD TO THE FRONT STALLING SOMEWHERE OVER OUR
CWFA WEDNESDAY. THE ECMWF BRINGS THE COLD FRONT FURTHER SOUTH INTO
OUR CWFA WEDNESDAY BEFORE STALLING IT AS COMPARED TO THE GFS. THE
HEAVIEST RAINFALL AND HIGHEST POPS ARE EXPECTED ALONG AND SOUTH OF
THE FRONT. THE ECMWF AND GFS DIVERGE FARTHER WITH THE FORECAST
BEYOND WEDNESDAY. THE ECMWF CLOSES OFF A LOW NEAR THE FOUR CORNERS
REGION LATE WEDNESDAY AND DOESNT BRING THIS SYSTEM THROUGH OUR
REGION UNTIL THE WEEKEND. THE GFS DIGS AND UPPER TROUGH OVER THE
WESTERN CONUS LATE WEDNESDAY BUT BRINGS A PROGRESSIVE OPEN UPPER
TROUGH AND A STRONG 993MB ASSOCIATED LOW THROUGH OUR REGION THURSDAY
NIGHT INTO FRIDAY. THIS STRONGER GFS SOLUTION WOULD BRING A THREAT
OF SEVERE WEATHER TO OUR CWFA THURSDAY AND THURSDAY NIGHT.
SURPRISINGLY THE STANDARD DEVIATIONS FOR TEMPS AND POPS THROUGH THIS
PERIOD ARE RATHER LOW WITH THE ENSEMBLE GUIDANCE. WL HOLD OFF
MENTION IN HWO OF SEVERE WEATHER POTENTIAL FOR THURSDAY UNTIL
GREATER CONFIDENCE IS REACHED. EXPECT MAINLY DIURNAL DEVELOPMENT OF
CONVECTION IN PROXIMITY OF STALLED FRONT WEDNESDAY THROUGH THURSDAY
WITH CONTINUATION OF ABOVE NORMAL TEMPERATURES. /22/

&&

.AVIATION...KGLH...KGWO AND KGTR ALREADY WITH POOR CONDITIONS AND
THIS SHOULD CONTINUE THROUGH MUCH OF THE DAY. THE CONVECTIVE LINE IS
EXPECTED AROUND KJAN AROUND 18Z AND THEN CONDITIONS SHOULD
DETERIORATE AROUND KMEI AND KHBG LATER THIS AFTERNOON. POTENITAL
EXISTS FOR CONTINUOUS LIGHTNING AND STRONG WIND GUSTS THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  54  71  51 / 100  99  13   0
MERIDIAN      77  55  71  48 /  91 100  30   0
VICKSBURG     75  53  71  49 / 100  81   8   0
HATTIESBURG   80  62  74  52 /  65  99  37   0
NATCHEZ       77  53  70  50 /  81  72  13   0
GREENVILLE    70  47  68  47 / 100  58   4   0
GREENWOOD     73  49  70  47 / 100  71   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR MSZ018-019-025>066-072>074.

     FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH SATURDAY
     MORNING FOR MSZ018-019-025>027-034>036-040>042-047.

LA...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR LAZ007>009-015-016-023>026.

     FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH SATURDAY
     MORNING FOR LAZ007>009-015-016.

AR...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR ARZ074-075.

     FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH SATURDAY
     MORNING FOR ARZ074-075.

&&

17/22
Hazardous weather outlook, Apr 4, 6:13 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
613 AM CDT FRI APR 4 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
613 AM CDT FRI APR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS PRODUCING DAMAGING
WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE TODAY AND TONIGHT.
SEVERE STORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA BUT THE
AREA OF GREATEST CONCERN WILL BE ALONG AND EAST OF A LINE FROM
JONESVILLE LOUISIANA...TO VICKSBURG...TO GRENADA MISSISSIPPI.

A SURFACE LOW MOVING INTO THE OHIO VALLEY WILL DROP A COLD FRONT INTO
OUR NORTHWEST COUNTIES AND PARISHES THIS MORNING. AT THE SAME TIME A
STRONG UPPER LEVEL DISTURBANCE WILL HELP DEVELOP A SECOND SURFACE LOW
THAT WILL MOVE TO THE EAST NORTHEAST ACROSS THE OUTLOOK AREA.  A LINE
OF STRONG THUNDERSTORMS THAT HAS DEVELOPED ALONG THE APPROACHING COLD
FRONT OVER ARKANSAS DURING THE NIGHT MAY BECOME SEVERE AS THEY MOVE
INTO PORTIONS OF THE DELTA EARLY THIS MORNING. THE MAIN CONCERN WITH
THESE WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH TORNADOES
CANNOT BE RULED OUT. THE RISK OF TORNADOES WILL INCREASE WHERE THERE
ARE BREAKS IN THE LINE. LATER THIS MORNING A FEW STORMS MAY BE ABLE
TO DEVELOP AHEAD OF THE COLD FRONT. A GOOD DEAL OF INSTABILITY IS
EXPECTED AHEAD OF THE FRONT AND IF ANY STORMS DEVELOP THEY COULD
QUICKLY BECOME SEVERE. THESE STORMS WOULD ALSO POSE A GREATER RISK
FOR TORNADO DEVELOPMENT.

HEAVY RAINFALL LEADING TO FLASH FLOODING WILL ALSO BE POSSIBLE TODAY
INTO TONIGHT OVER PORTIONS OF THE DELTA. THE HEAVIEST RAINFALL
IS EXPECTED GENERALLY ALONG AND NORTH OF A LINE FROM TALLULAH
LOUISIANA TO GRENADA MISSISSIPPI WHERE RAINFALL AMOUNTS OF 2 TO 4
INCHES WITH LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE. LIGHTER
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED SOUTH OF THE LINE.
FOR FURTHER INFORMATION PLEASE REFER TO THE FLASH FLOOD WATCH.

IN ADDITION...BREEZY WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35
MPH ARE EXPECTED TO DEVELOP TODAY OVER MOST OF THE AREA. ROUGH WATERS
ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
VEHICLES ALONG EAST WEST RUNNING ROADS ARE EXPECTED TO DEVELOP DUE TO
THE WINDS. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE
OUTLOOK AREA BEGINNING THIS MORNING AND LASTING INTO THE EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...HAS BEEN REQUESTED FOR TODAY AND TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Special weather statement, Apr 4, 6:45 AM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
645 AM CDT FRI APR 4 2008

MSZ019-025-034-041215-
SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-
645 AM CDT FRI APR 4 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL...
VERY HEAVY RAIN AND 40 TO 50 MPH WIND WAS LOCATED 5 MILES SOUTH OF
LELAND AT 645 AM CDT...MOVING NORTHEAST AT 45 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN LEFLORE...SUNFLOWER AND WASHINGTON COUNTIES...INCLUDING THE
CITIES OF INDIANOLA...LELAND AND MOORHEAD...SHOULD MONITOR THIS STORM
CLOSELY.

MRM
Special weather statement, Apr 4, 9:52 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
952 AM CDT FRI APR 4 2008

LAZ007>009-015-016-023>026-MSZ040-060-041605-
MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-TENSAS LA-
CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-ADAMS MS-ISSAQUENA MS-
MADISON LA-
952 AM CDT FRI APR 4 2008

...POWERFUL STORMS GETTING READY TO MOVE IN...

A STRENGTHENING LINE OF THUNDERSTORMS LOCATED FROM NEAR BASTROP
LOUISIANA SOUTHWEST TO NATCHITOCHES WAS MOVING EAST AT 50 MPH
TOWARDS THE MISSISSIPPI RIVER AT 10 AM. THESE STORMS ARE EXPECTED TO
PUSH INTO PARISHES IN NORTHEAST LOUISIANA...AND PERHAPS AREAS IN
MISSISSIPPI INCLUDING VICKSBURG AND NATCHEZ...THROUGH NOON. THIS
LINE OF STORMS CAN BE EXPECTED TO PRODUCE DAMAGING WIND GUSTS AND
ISOLATED TORNADOES IN AREAS AFFECTED.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ADAMS...CATAHOULA...CONCORDIA...EAST CARROLL...FRANKLIN...
ISSAQUENA...MADISON...MOREHOUSE...RICHLAND...TENSAS AND WEST CARROLL
PARISHES...INCLUDING THE CITIES OF BASTROP...FERRIDAY...LAKE
PROVIDENCE...LARTO...MANGHAM...MONTEREY...NATCHEZ...RAYVILLE...
START...TALLULAH...TRANSYLVANIA...VIDALIA AND WINNSBORO...SHOULD
MONITOR THESE STORMS CLOSELY.

BYB
Local storm report, Apr 4, 11:16 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1116 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TSTM WND DMG     BASTROP                 32.77N 91.91W
04/04/2008                   MOREHOUSE          LA   EMERGENCY MNGR

            TREES DOWN ACROSS PARTS OF MOREHOUSE PARISH

&&

AEG
Local storm report, Apr 4, 11:23 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1123 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     BASKIN                  32.26N 91.75W
04/04/2008                   FRANKLIN           LA   AMATEUR RADIO

            NUMEROUS TREES AND POWERLINES DOWN

&&

AEG
Local storm report, Apr 4, 11:32 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1132 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     2 S WISNER              31.95N 91.66W
04/04/2008                   CATAHOULA          LA   AMATEUR RADIO

            NUMEROUS TREES AND POWERLINES DOWN

&&

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 6:05 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery, Webster25 min
Apr 4, 8:38 AM CDTFlash Flood WarningJANBolivar, Carroll, Grenada, Leflore, Sunflower, Washington6 hr
Apr 4, 10:49 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren56 min
Apr 4, 11:16 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren44 min
Apr 4, 11:25 AM CDTTornado WarningJANIssaquena, Sharkey, Warren, Yazoo35 min
Apr 4, 11:30 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Sharkey, Yazoo60 min
Apr 4, 11:31 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson44 min
Apr 4, 11:41 AM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Madison, Warren64 min
Apr 4, 11:53 AM CDTTornado WarningJANMadison, Yazoo52 min
Apr 4, 11:57 AM CDTTornado WarningJANHinds, Madison, Warren, Yazoo48 min
Apr 4, 12:04 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake41 min
Apr 4, 12:07 PM CDTTornado WarningJANAttala, Holmes, Leake38 min
Apr 4, 12:10 PM CDTTornado WarningJANHinds, Rankin50 min
Apr 4, 12:16 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson44 min
Apr 4, 12:30 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott45 min
Apr 4, 12:33 PM CDTTornado Warning EmergencyJANHinds, Madison, Rankin, Scott42 min
Apr 4, 12:40 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson35 min
Apr 4, 12:48 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston57 min
Apr 4, 12:52 PM CDTTornado WarningJANRankin, Scott, Smith38 min
Apr 4, 1:01 PM CDTSevere Thunderstorm WarningJANSimpson, Smith15 min
Apr 4, 1:02 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott58 min
Apr 4, 1:08 PM CDTRiver Flood WarningJANSunflower5 days
Apr 4, 1:08 PM CDTRiver Flood WarningJANSharkey55 hr
Apr 4, 1:08 PM CDTRiver Flood WarningJANCarroll, Leflore45 hr
Apr 4, 1:21 PM CDTSevere Thunderstorm WarningJANClarke27 min
Apr 4, 1:47 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale43 min
Apr 4, 3:58 PM CDTSevere Thunderstorm WarningJANJones32 min
Apr 4, 6:51 PM CDTSevere Thunderstorm WarningJANClaiborne39 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.